Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

On dialysis, experiencing body jerking and became cold during treatment with shivering. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
my husband is on dialysis nearly 7 weeks; now, he is experiencing body jerking it started when on one of his treatment he became so cold he was shaking. what is causing this?
Posted Fri, 4 Oct 2013 in Kidney Conditions
Answered by Dr. Shruti Rijhwani 34 minutes later
Brief Answer:
Can be a complication of dialysis.

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would suggest you that it can be a complication of dialysis most commonly Dialysis dysequilibrium syndrome which could lead to restlessness and such involuntary movements . It usually occurs after a few sessions of dialysis .

But other conditions like electrolyte imbalance needs to be considered . I would advise you to consult a nephrologist as if it is diagnosed Dialysis should be discontinued until the seizure and vital signs have been stabilized
Kindly get this issue in their notice at the earliest.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor